MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48393001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative implant placement the navigator straight inserter became deformed at the tip.There were no adverse consequences to the patient or reported surgical delays.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed which confirmed that the tip of the inserter was deformed and one leg of the clasping mechanism was splayed outwards.Material discoloration was identified on the tip.Device history records were reviewed for the corresponding lot and no relevant issues were identified.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It was initially reported that the avs navigator straight inserter tip experienced deformation during use which was confirmed via visual inspection.The inserter tip deformed when the implant was rotated in the intervertebral space.Upon visual inspection of the returned device, it was confirmed that one leg of the clasping mechanism was splayed outwards as if excessive force was applied during implant rotation.It was further reported that the implant was inserted at difficult angle (l5-s1 level).This device was manufactured in june 2019 and repeated use of the device throughout its service life contributed to tip deformation.The root cause of the reported event is deformation due to normal wear, consistent, repetitive use of the instrument, and excessive rotation force applied to the device during implant rotation to accommodate for difficult insertion angle.

Brand Name
NAVIGATOR STRAIGHT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13604487
Report Number0009617544-2022-00024
Device Sequence Number19321834
Product Code MAX
UDI-Device Identifier07613327096194
UDI-Public07613327096194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48393001
Device Catalogue Number48393001
Device Lot Number17C017
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown